Raising Dosages and Scared

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 9/5/2007 6:16 AM (GMT -7)   
Went in to the pdoc yesterday and explained about my increased irritability and feeling out of control so he's raised all my meds.  Hmmm...I was kind of thinking the meds might be causing the problems, but he doesn't think so.  So anyway, up to 20 on the Abilify, and 450 on the Wellbutrin.  Has anyone taken that much Wellbutrin? I know Abilify is often dosed at 30 but 450 of Wellbutrin seems kind of high.  I thought the average dose was 300.  I'm afraid to do it.
He's also wanting me to take the Ativan at 2 mg 3 times a day regularly for awhile.  I'm afraid I'm going to be a zombie.  Maybe thats to counteract the stimulant effect that the other 2 have when you start them or raise the dosages.  Or maybe just to calm me down so I stop yelling at everyone.  My irritability IS out of control.
This is giving me panic attacks just contemplating these med changes.
Good judgement comes from experience and alot of that comes from bad judgement.
 
You just have to accept that some days you're the pigeon, and some days you're the statue. 
 


loving frustrated wife
Veteran Member


Date Joined Jun 2007
Total Posts : 865
   Posted 9/5/2007 8:12 AM (GMT -7)   
Ellie, I understand the fear, but look at the worst case scenario...If your FEAR is realized...you will be zombied out as you put it, right? So, what's the plan for yourself if that happens...contact the doctor and tell him it is not working after a few days of trying to see if your body will adjust. Most likely he will bring you back to the last doses you were stable at and start anew with making changes. Do you have someone around who could also objectively monitor your - husband, bf, parents, friend...etc. My only concern is that he is raising so many at once...not that he is raising them. My husband and son's doc always says that if you do too much at one time, then we won't be able to know which is having the positive or negative effect. So he moves slow and methodical when making the changes - always one med at a time. If it is your "irritability" out of control, which is the med that addresses that. The mood meds? The antidepressant? The anxiety? If by raising one, it throws another off, then that will be revealed wouldn't it? Then he could raise the counter balance med at that time. Does this make sense? That is the issue I would check with your doc. But hang in there...the right levels are out there for you...you will find them. LFW

Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 9/5/2007 9:23 AM (GMT -7)   
He said to raise them all at once, but I am doing one at a time. I only raised the abilify today, I'm going to give it a few days and then raise the wellbutrin. There's no way I'm taking that much Ativan anyway, I'll continue to do that as needed, and only take that much if I absolutely have to.
The Ativan and the Abilify are the ones, I think, that address the irritability. The Wellbutrin is just to get me on my feet. I've been wandering back to bed too much again. He raised that so the depression wouldn't incapacitate me again.
I really hate living like this. Always dependent on one drug or another just to be normal. I don't think I'd bother if I didn't have kids. But they deserve to have a semi-sane mother. I've been a real grouch lately.
Good judgement comes from experience and alot of that comes from bad judgement.
 
You just have to accept that some days you're the pigeon, and some days you're the statue. 
 


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 9/5/2007 9:37 AM (GMT -7)   
Why not do it as the doc says? If you think the ativan is to counteract the others, won't raising them separately cause problems?
Ask me about my Bipolar Disorder!


loving frustrated wife
Veteran Member


Date Joined Jun 2007
Total Posts : 865
   Posted 9/5/2007 9:45 PM (GMT -7)   
Ellie, I was not recommending not working with your dr. I was just sharing what I have seen with my H & S's Dr. You MUST be a team with him. You must work together. Talk to him about your concerns, as Serafena said, he may have a very good reason for wanting you to do what he has said. Call him tomorrow and talk to him directly about your concerns and fears by phone. Good luck. You're right, your kids deserve a functional mom. Plus, it isn't about being dependant on meds to be normal...if you were a diabetic who needed insulin to stay regulated and keep you blood sugar "normal", would you deny yourself that? This is NO different. Treat yourself well and see your meds as YOUR insulin. That is all it is. It is bringing you chemical levels into balance and helping to maintain that every day so you can have the balanced joyous life you deserve. Take YOUR insulin and live well! LFW

olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 9/7/2007 8:42 PM (GMT -7)   

Ellie,

How are you doing, did you start your higher dose yet?  I hope all is well.


Olivia
Moderator, Bipolar
 
Dx:  Bipolar 1, Anxiety-Panic Disorder
Support HealingWell: 
http://www.healingwell.com/donate
"Don't let your yesterday, ruin your today"


Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 9/8/2007 7:27 AM (GMT -7)   
I raised the dosages on everything over the course of a few days. A few panic attacks later, some really big ones too, (that always happens when I mess with my meds), I'm on the higher dosages and all is as well as can be expected. I didn't take the Ativan up quite as high as he had recommended, but he knows I play with the dosages on the benzos (I have a tendency to low dose those) and will take what I need. I still feel somewhat zombish but I'm not yelling at everyone all the time so I guess that higher dose of benzo is helping since the others probably haven't kicked in yet.
I'm also taking the Seroquel on a regular basis at night which I haven't done before.  I think the fact that I'm sleeping more than 2 or 3 hours a night is making a big difference too.
Good judgement comes from experience and alot of that comes from bad judgement.
 
You just have to accept that some days you're the pigeon, and some days you're the statue. 
 


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 9/8/2007 4:16 PM (GMT -7)   
Glad to hear you're feeling a bit better!
Ask me about my Bipolar Disorder!


olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 9/10/2007 12:34 PM (GMT -7)   
Ellie,

I hope your meds are going well.
Olivia
Moderator, Bipolar
 
Dx:  Bipolar 1, Anxiety-Panic Disorder
Support HealingWell: 
http://www.healingwell.com/donate
"Don't let your yesterday, ruin your today"


Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 9/10/2007 2:39 PM (GMT -7)   
I feel good, maybe too good. Not that I'm complaining mind you, but this is one heck of a difference. My kitchen and bathroom are immaculate, now I'm heading for the living room. I'm on some kind of cleaning roll, and does my house ever need it. After nearly a year of incapacitating depression, the clutter is incredible. If I could keep my energy level right where it is now, life would be great. My mood is spectacular as well. Finally a really good day. I just hope it lasts.
Good judgement comes from experience and alot of that comes from bad judgement.
 
You just have to accept that some days you're the pigeon, and some days you're the statue. 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 7:12 AM (GMT -7)
There are a total of 2,733,449 posts in 301,122 threads.
View Active Threads


Who's Online
This forum has 151259 registered members. Please welcome our newest member, dolly23.
311 Guest(s), 8 Registered Member(s) are currently online.  Details
Stanislav, pmm73, ks1905, psbg, Traveler, bdavis, trumpet123, fiddlecanoe


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer